A 67-year-old man was admitted to the hospital with symptoms of progressive dyspnoea. For 2 months he had received second-line treatment with dexamethasone and thalidomide for a multiple myeloma. Physical examination revealed a tachypnoeic patient and arterial blood gas analysis revealed a respiratory alkalosis and severe hypoxaemia. A high-resolution CT scan showed diffuse ground glass opacities in both lungs. Pulmonary function testing indicated severe diffusion capacity impairment. Bronchoalveolar lavage and cultures excluded the possibility of an infectious agent. The thalidomide treatment was discontinued whereupon the hypoxaemia and the ground glass opacities resolved and the diffusion capacity impairment improved. When a patient treated with thalidomide presents with dyspnoea and hypoxaemia with ground glass opacities, thalidomide-induced pneumonitis should be considered. Withdrawing thalidomide is the only treatment.